MAUDE Adverse Event Report: Asahi Intecc Co., Ltd. Astato XS 20; Peripheral Guide Wire

Asahi Intecc Co., Ltd. Astato XS 20; Peripheral Guide Wire
Model Number PAGH143392
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/08/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a percutaneous transluminal angioplasty (pta) was performed for a chronic total occlusion (cto) with moderately calcified fibrous cap of approximately 2cm in length in the mid anterior tibial artery (mid at).An asahi astato xs 20 guide wire was advanced to the fibrous cap and torqued to penetrate the cto, when the guide wire lodged in the cap.When the astato xs 20 guide wire was removed, the wire tip was found left in the cto.Additional attempts were made to cross the cto with other guide wires but failed.The procedure was aborted at that point.It was informed that there was blood flow to the foot through the posterior tibial artery, while the at remained occluded.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: (b)(4).Device investigation: device evaluation could not be performed because the affected device was not returned.Lot history records review: lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Conclusion: the cause of the reported event could not be identified as the subject device had not been yet returned to the manufacturer.Based on the obtained information, results of lot history records review, and referring to known similar events, it was presumed that tensional stress generated with withdrawal attempts might have been locally applied to the subject astato xs 20 guide wire while its distal segment had been lodged in the calcified cto cap after crossing attempts.Consequently, the guide wire got fractured.It was concluded that the reported event was not attributed to product quality.Capa: no capa will be taken.The instructions for use (ifu) states: "[warnings]" observe guide wire movement in the vessels.Before a guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque a guide wire without observing corresponding movement of the tip."[otherwise, the guide wire may be damaged and/or trauma may occur.]" in addition, ensure that the distal guide wire and its location in the vessel are visible during wire manipulations.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel."[malfunction and adverse effects]" separation of the guide wire.

Brand Name
Astato XS 20
Common Device Name
Peripheral Guide Wire
Manufacturer (Section D)
Asahi Intecc Co., Ltd.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
Asahi Intecc Co., Ltd.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukimi nagumo
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key50003511
Report Number3003775027-2026-00147
Device Sequence Number10659690
Product Code DQX
UDI-Device Identifier04547327088305
UDI-Public(01)04547327088305(17)280430(10)250507A221
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K103057
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPAGH143392
Device Lot Number250507A221
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/23/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/27/2026
Supplement Report FDA Received Date07/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age86 YR
Patient SexFemale